Alert archive / West Virginia / Freeze Warnings in 2016

Freeze Warning 3, NWS Charleston, WV

April 4, 20164 states

NWS Charleston, WV issued this freeze warning at Apr 4, 2016, 2:48 AM EDT for 4 states. It took effect at Apr 5, 2016, 2:00 AM EDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2016, 2:48 AM EDT (06:48 UTC)
In effect from
Apr 5, 2016, 2:00 AM EDT
Expired
Apr 5, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

What was reported inside it

TimeReportWhereRemark
Apr 5, 8:42 AM EDTSNOW 0.52 Ssw French Creek, WV24-HOUR SNOWFALL ENDING AT 8AM TUESDAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1985 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WWUS71 KRLX 040648
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
248 AM EDT MON APR 4 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-041500-
/O.UPG.KRLX.FZ.A.0002.160405T0600Z-160405T1300Z/
/O.NEW.KRLX.FZ.W.0003.160405T0600Z-160405T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
248 AM EDT MON APR 4 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...MID 20S TO LOWER 30S.

* TIMING...2 AM TO 9 AM.

* TEMPERATURE...MID 20S TO LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
608 
WWUS71 KRLX 041333
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
933 AM EDT MON APR 4 2016


KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-042200-
/O.CON.KRLX.FZ.W.0003.160405T0600Z-160405T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
933 AM EDT MON APR 4 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...MID 20S TO LOWER 30S.

* TIMING...2 AM TO 9 AM.

* TEMPERATURE...MID 20S TO LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
895 
WWUS71 KRLX 042135
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
535 PM EDT MON APR 4 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-050545-
/O.CON.KRLX.FZ.W.0003.160405T0600Z-160405T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
535 PM EDT MON APR 4 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...MID 20S TO LOWER 30S.

* TIMING...2 AM TO 9 AM.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
472 
WWUS71 KRLX 050203
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EDT MON APR 4 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-051100-
/O.CON.KRLX.FZ.W.0003.160405T0600Z-160405T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
1003 PM EDT MON APR 4 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...MID 20S TO LOWER 30S.

* TIMING...2 AM TO 9 AM.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
802 
WWUS71 KRLX 050701
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
301 AM EDT TUE APR 5 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-051515-
/O.NEW.KRLX.FZ.A.0003.160406T0600Z-160406T1300Z/
/O.CON.KRLX.FZ.W.0003.000000T0000Z-160405T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
301 AM EDT TUE APR 5 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING.

* MINIMUM TEMPERATURES...IN THE MID TO UPPER 20S THIS MORNING...AND
  AROUND 30 WEDNESDAY MORNING.

* TIMING...FREEZE WARNING THROUGH 9 AM TUESDAY MORNING. FREEZE
  WATCH FROM 2 AM TO 9 AM ON WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
374 
WWUS71 KRLX 051302
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
902 AM EDT TUE APR 5 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-052115-
/O.EXP.KRLX.FZ.W.0003.000000T0000Z-160405T1300Z/
/O.CON.KRLX.FZ.A.0003.160406T0600Z-160406T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
902 AM EDT TUE APR 5 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

* MINIMUM TEMPERATURES...AROUND 30 WEDNESDAY MORNING.

* TIMING...FREEZE WATCH FROM 2 AM TO 9 AM ON WEDNESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  EARLY SPRING VEGETATION...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 3, 10:00 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 3, 10:00 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT SUN APR 3 2016

.SYNOPSIS...
LOW PRESSURE/COLD FRONT MONDAY...FOLLOWED BY HIGH PRESSURE TUESDAY.
WARMER WEDNESDAY. MOISTURE INCREASES WEDNESDAY NIGHT. COLDER
UPPER/MID LEVEL TROF THURSDAY INTO FRIDAY WITH RAIN/SNOW SHOWERS.

&&

.NEAR TERM /THROUGH MONDAY/...
1000 PM UPDATE... A QUICK PEAK AT THE 00Z NAM/HRRR/RAP RUNS
ROLLING IN ALL CONFIRM THAT CURRENT TIMING OF POPS LOOKS
GOOD...WITH LIKELY POPS MAKING IT INTO NW CWA BY 12Z. AS OF
02Z...THE SURFACE LOW IS CROSSING LAKE MICHIGAN...WITH THE COLD
FRONT DRAPED WESTWARD ACROSS NORTHERN IL INTO IA.

PREVIOUS DISCUSSION...
ONE SYSTEM EXITS...THE NEXT ONE APPROACHES. WARM FRONT TO LIFT
THROUGH AS THE NEXT CLIPPER LOW PRESSURE SYSTEM DIGS INTO THE
SOUTHERN GREAT LAKES. EXPECTING ANOTHER BATCH OF SHOWERS WITH THE
COLD FRONT SLATED FOR PASSAGE MONDAY...BUT WITH LESS WIND OVERALL
THIS TIME. THAT SAID...THERE WILL BE SOME WIND GUSTS TO CONTEND
WITH...BUT NOTHING LIKE WHAT WAS SEEN SATURDAY EVENING. KEEP
LOWLAND GUSTS IN THE 15 TO 25 KT RANGE...WHILE THE HIGHEST RIDGES
IN THE MOUNTAINS WILL BE IN THE 25 TO 35 KT RANGE.

GUIDANCE TEMPERATURES HAVE COME DOWN FOR TONIGHT...SO HAVE DROPPED
THESE BY A FEW DEGREES. EXPECTING A NICE REBOUND PRIOR TO THE
COLD FRONT TOMORROW WITH MID 60S OVER THE KANAWHA AND TUG FORK
VALLEYS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE UNSETTLED WEATHER PATTERN CONTINUES APACE. ONE CLIPPER LIKE
SYSTEM EXITS EARLY MONDAY EVENING...WITH YET ANOTHER SHOT OF VERY
COLD AIR INVADING THE AREA. WHILE SKIES WILL BE CLEARING IN THE WEST
FOR THE LOWLANDS...SOME POSTFRONTAL UPSLOPE SNOW SHOWERS WILL
CONTINUE IN MAINLY THE NORTHERN MOUNTAINS BEFORE THE AIR DRIES UP
LATER MONDAY NIGHT AS HIGH PRESSURE BUILDS IN. WHILE MAYBE AN INCH
OF SNOW IS POSSIBLE IN THE HIGHEST ELEVATIONS OF THE NORTHERN
MOUNTAINS MONDAY NIGHT...THE BIG FEATURE WILL BE THE COLD AIR WITH
BELOW FREEZING TEMPERATURES AREA WIDE. SO A FREEZE WATCH HAS BEEN
ISSUED YET AGAIN FOR MONDAY NIGHT...EXCEPT FOR THE MOUNTAINS NOT YET
PLACED IN THE GROWING SEASON. LOOK FOR LOWS MONDAY NIGHT FROM THE
MID 20S TO THE LOWER 30S.

TUESDAY LOOKS TO BE A SUNNY BUT COOLER DAY UNDER CANADIAN HIGH
PRESSURE...WITH HIGHS AROUND 50. THE HIGH SHIFTS EAST TUESDAY NIGHT
WITH A SOUTHEASTERLY BREEZE TAKING OVER...WITH A MILDER NIGHT. FOR
WEDNESDAY MODELS HAVE AN AMPLIFYING UPPER TROUGH AND ATTENDING COLD
FRONT APPROACHING FROM THE WEST. MODELS HAVE COME INTO BETTER
AGREEMENT WITH A SLOWING OF THE FRONT DUE TO SIGNIFICANT
AMPLIFICATION...WITH THE FRONT STILL TO THE WEST BY END OF THIS
PERIOD. ONE MAJOR FEATURE WILL BE THE MUCH BETTER INFLUX OF MOISTURE
AHEAD OF THIS SYSTEM...WITH MORE WIDESPREAD RAIN SHOWERS...MAINLY
OHIO RIVER AND WEST BY DAYS END. HOWEVER...INSTABILITY AGAIN REMAINS
MEAGER SO NO THUNDER PUT INTO THE FORECAST AT THIS TIME. IT WILL
ALSO BE WARMER WITH THE SOUTHERLY FLOW...DESPITE THE INCREASING
CLOUDS AND SHOWERS...WITH HIGHS IN THE 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WAS A BIT SLOWER INCREASING THE POPS FOR RAIN SHOWERS WEDNESDAY
NIGHT.  A HALF INCH TO THREE QUARTERS OF AN INCH POSSIBLE OVER ABOUT
12 TO 18 HOURS. MANY COUNTIES COULD ACTUALLY USE THE RAIN WITH SOME
RIVER LEVELS UNUSUALLY LOW FOR EARLY APRIL.

USED A NONDIURNAL TEMPERATURE TRACE ON THURSDAY. WITH 850 MB
TEMPERATURES BACK TO AOB ZERO C HAVE A RAIN AND SNOW SHOWER MIXTURE
BACK IN THE HIGH TERRAIN BY MID AND LATE THURSDAY AFTERNOON.

LONG WAVE MID/UPPER LEVEL TROF FOR THURSDAY INTO SATURDAY SETS UP
SHOP OVER EASTERN CANADA AND EASTERN UNITED STATES...SOME NEGATIVE
TILT INITIALLY. SO STRESSING MUCH COLDER THAN NORMAL TEMPERATURES.
YET...WILL NOT TOTALLY JUMP ON THE MINUS 16C AT 850 MBS FOR 12Z
SATURDAY...USING MORE TOWARD MINUS 13C.  STILL NO SIGNS OF SPRING.

12Z GFS WAS FASTER...COMPARED TO ECMWF...IN TRYING TO MOVE THE LONG
WAVE TROF AXIS OFF THE EAST COAST BY SATURDAY.  AS A RESULT...GFS
HAS STRONGER WARM AIR ADVECTION SETTING UP IN THE OHIO VALLEY WITH
INCREASING MOISTURE SATURDAY NIGHT INTO SUNDAY.  WE TRIED TO TREND
SLOWER AND DRIER FOR SATURDAY NIGHT. ALSO A BIT SLOWER ON
THE MODERATION OF THE TEMPERATURES OVER THE WEEKEND.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
NOT A CLOUD IN THE SKY TO START THE TAF PERIOD. HOWEVER CLOUDS
WILL BE ON THE INCREASE FROM THE NORTHWEST EARLY MONDAY AS A COLD
FRONT APPROACHES. HAVE MVFR IN SHOWERS WITH THE FRONT...AND THEN
LINGERING MVFR IN STRATUS BEHIND THE FRONT. WINDS WILL CONTINUE
OUT OF THE SOUTHWEST TONIGHT...AND TURN TO NORTHWEST WITH THE
FRONTAL PASSAGE. KEPT SOME WINDS AT THE SURFACE TONIGHT...BUT
SHOULD THEY GO CALM...MAY NEED TO ADD SOME LLWS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF MVFR MAY VARY. MAY NEED LLWS IF
SURFACE WINDS DECOUPLE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 04/04/16
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z TUESDAY...
IFR POSSIBLE IN PRECIPITATION WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
     FOR WVZ005>011-013>020-024>034-039-040.
OH...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
     FOR OHZ066-067-075-076-083>087.
KY...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
     FOR KYZ101>103-105.
VA...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
     FOR VAZ003-004.

&&

SYNOPSIS...JS/26
NEAR TERM...MZ/26
SHORT TERM...JMV
LONG TERM...KTB/MC
AVIATION...MZ
Hazardous weather outlook, Apr 3, 3:39 PM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT SUN APR 3 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-041945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
339 PM EDT SUN APR 3 2016

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ035>038-046-047-041945-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
339 PM EDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in West Virginia, 2016Freeze Warnings in Ohio, 2016Freeze Warnings in Kentucky, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.